| Catalog Number |
170-03-40015 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/15/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Visual, dimensional, and functional analysis was performed on the returned delivery system; no stent was returned.The proximal shaft was bent, which may have occurred due to difficulty crossing the lesion and/or occurred during repackaging for return shipment.Balloon folds were not tightly folded and the balloon appeared to be flattened and wrinkled, confirming that the device was inflated to deploy the stent at the unintended site (proximal rca).Pillow/stent marks were visible on the balloon, indicating that the stent was firmly crimped on the balloon between the markers prior to dislodgement.Marker bands were located by balloon tapers as specified.Functional leak analysis confirmed that no leaks were present anywhere on the device.The returned device did not exhibit manufacturing deficiencies that could have contributed to the dislodgement.A review of the lot history record (lhr) confirmed that there were no non-conformances; the devices from this lot conform to their predetermined specifications, including crossing profile and stent retention.Investigation is not yet complete.A follow-up report will be filed with additional relevant information.(b)(4): it should be noted that the cobra pzf stent ifu states: do not re-use device.The other 4.015mm cobra pzf stent mentioned is being filed under a separate medwatch report number.
Event or Problem Description
On (b)(6) 2018, (b)(6)-year-old female presented with angina and non-st-elevated myocardial infarction and diagnosed with single-vessel disease in the distal right coronary artery (rca).During percutaneous coronary intervention (pci) procedure to treat the 80% stenosed, mildly calcified lesion in the distal rca via right femoral access, an attempt was made to cross the lesion using a 4.0x15mm cobra pzf nanocoated coronary stent system, without pre-dilatation, but it was unable to cross the lesion.The cobra was withdrawn and the lesion was then dilated using a 3.0x12mm balloon.The 4.0x15mm cobra was then re-inserted, but was still unable to reach the lesion.Upon withdrawal, it was discovered that the stent was not on its delivery system.The dislodged stent was found in a mildly calcified lesion in the proximal rca; though no treatment was planned for this proximal rca lesion, the cobra balloon was re-advanced to deploy the dislodged stent in the proximal rca, followed by post-dilatation with this same balloon.The distal rca lesion was then pre-dilated again.A 5.5fr guideliner was then advanced to the proximal portion of the distal rca lesion to assist with crossing, followed by advancement of a new 4.0x15mm cobra pzf nanocoated coronary stent system; during advancement, the stent began to come off of the balloon, but was able to partially cross the lesion with the stent deployed slightly proximal of the intended deployment site, followed by post-dilatation.The procedure was successfully concluded with timi flow 3 and excellent angiographic results.There were no reported adverse patient sequelae.Additional information was requested.
Event or Problem Description
On (b)(6) 2018, an 80-year-old female presented with angina and non-st-elevated myocardial infarction and was diagnosed with single-vessel disease in the distal right coronary artery (rca).During percutaneous coronary intervention (pci) procedure to treat the 80% stenosed, calcified lesion in the distal rca via right femoral access, an attempt was made to cross the lesion using a 4.0x15mm cobra pzf nanocoated coronary stent system, without pre-dilatation, but it was unable to cross the lesion.The cobra was withdrawn and the lesion was then dilated using a 3.0x12mm balloon.The 4.0x15mm cobra was then re-inserted, but was still unable to reach the lesion.Upon withdrawal, it was discovered that the stent was not on its delivery system.The dislodged stent was found in a calcified lesion in the proximal rca; though no treatment was planned for this proximal rca lesion, the cobra balloon was re-advanced to deploy the dislodged stent in the proximal rca, followed by post-dilatation with this same balloon.The distal rca lesion was then pre-dilated again.A 5.5fr guideliner was then advanced to the proximal portion of the distal rca lesion to assist with crossing, followed by advancement of a new 4.0x15mm cobra pzf nanocoated coronary stent system; during advancement, the stent began to come off of the balloon, but was able to partially cross the lesion with the stent deployed slightly proximal of the intended deployment site, followed by post-dilatation.The procedure was successfully concluded with timi flow 3 and excellent angiographic results.There were no reported adverse patient sequelae.No additional information was provided.
Additional Manufacturer Narrative
Visual, dimensional, and functional analysis was performed on the returned delivery system; no stent was returned.The proximal shaft was bent, which may have occurred due to difficulty crossing the lesion and/or occurred during repackaging for return shipment.Balloon folds were not tightly folded and the balloon appeared to be flattened and wrinkled, confirming that the device was inflated to deploy the stent at the unintended site (proximal rca).Pillow/stent marks were visible on the balloon, indicating that the stent was firmly crimped on the balloon between the markers prior to dislodgement.Marker bands were located by balloon tapers as specified.Functional leak analysis confirmed that no leaks were present anywhere on the device.The returned device did not exhibit manufacturing deficiencies that could have contributed to the dislodgement.A review of the lot history record (lhr) confirmed that there were no non-conformances; the devices from this lot conform to their predetermined specifications, including crossing profile and stent retention.A risk assessment review confirmed that inability to cross and dislodgement are captured as foreseeable events.A review of received cine images, conducted by celonova biosciences clinical affairs, showed a severely calcified right coronary artery (rca), and confirmed the reported advancement difficulty with deployment in the proximal rca, as reported for the 1st 4.0x15mm cobra pzf stent.The investigation determined that while a definitive conclusive cause is not able to be assigned to the reported complaint, the reported advancement difficulty and stent dislodgement appear to be related to circumstances of the procedure, vessel morphology, and /or re-use (re-insertion) of the undeployed stent system.Device code 2017 - re-insertion: it should be noted the cobra pzf stent ifu (las 0719-01, rev.F) states: "do not re-use device." thus, device code 2017 (in below section) was added to part 1 for re-insertion of the undeployed device.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design, or labeling; there is no evidence of a device deficiency.